MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC. WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Catalog Number F6QF005RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 8/22/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) for the lot number 30031574m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant bwi products: thermocool® smart touch® sf bi-directional navigation catheter (catalog # d134805, lot # 30009591l).Carto 3 system with carto merge (catalog # fg540000m, serial (b)(4)).(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an ablation procedure premature ventricular contractions (pvc) with a webster¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the mapping phase, the anesthetist noted that the blood pressure was gradually dropping.Patient started to become restless and expressed feeling nauseous.Patient¿s heart rate increased.Cardiac tamponade was confirmed by echo.Pericardiocentesis was performed and an unknown amount of fluid was removed.Patient¿s heart rate and blood pressure were monitored throughout procedure via ep recording system and anesthetic equipment.No ablation was performed.The patient was transferred to cardiac care unit (ccu).Extended hospitalization was not required as a result of the adverse event.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that the patient had short runs of ventricular tachycardia (vt) which changes ventricular contraction and possibly caused the webster¿ electrophysiology catheter to perforate the right ventricle (rv).Relevant patient¿s history includes frequent premature ventricular contractions.Transseptal puncture was not performed.Ablation did not occur during the case.The patient received anticoagulant (heparin 10,000 units) during left ventricle (lv) mapping.The adverse event occurred shortly after and protamine was immediately given to reverse heparin.The last activated clotting time (act) was of 127 seconds.The concomitant thermocool® smart touch® sf bi-directional navigation catheter was not in close proximity to another catheter.It was zeroed after the initial warm-up phase post catheter connection to the carto 3 piu.The carto 3 system did not indicate to re-zero the catheter.
 
Additional Manufacturer Narrative
On 2/27/2019, additional information was received indicating the remainder of the premature ventricular contractions (pvc) ablation procedure was aborted and the patient was transferred to cardiac care unit (ccu).Manufacturer¿s ref # (b)(4).
 
Additional Manufacturer Narrative
It was reported that a female patient underwent an ablation procedure premature ventricular contractions (pvc) with a webster¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.Product evaluation details: the product evaluation has been completed.The device was visually inspected and it was found in good conditions.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Deflection test was performed and it was found within specifications, the catheter was deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.Manufacturer¿s ref # (b)(4).

Brand Name
WEBSTER ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7847174
Report Number2029046-2018-02016
Device Sequence Number1536783
Product Code LDF
UDI-Device Identifier10846835000498
UDI-Public10846835000498
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberF6QF005RT
Device Lot Number30031574M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer10/17/2018
02/27/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/14/2018
03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;